Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 51, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 17, 2015, 5:10 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2015, 5:10 PM CDT (22:10 UTC)
- Expired
- May 17, 2015, 5:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 5:20 PM CDT | TSTM WND DMG | Gallatin, TN | WKRN-TV REPORTED 2 TREES SNAPPED IN GALLATIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS54 KOHX 172210
SVROHX
TNC037-165-189-172245-
/O.NEW.KOHX.SV.W.0051.150517T2210Z-150517T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HENDERSONVILLE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GALLATIN AROUND 525 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3641 8627 3638 8627 3622 8660 3634 8674
3661 8653
TIME...MOT...LOC 2210Z 225DEG 31KT 3632 8662
HAIL...<.75IN
WIND...60MPH
$$
211 follow-up statement
433
WWUS54 KOHX 172220
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT SUN MAY 17 2015
TNC037-172230-
/O.CAN.KOHX.SV.W.0051.000000T0000Z-150517T2245Z/
DAVIDSON TN-
520 PM CDT SUN MAY 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3641 8627 3638 8627 3623 8658 3625 8661
3639 8668 3661 8653
TIME...MOT...LOC 2220Z 225DEG 31KT 3638 8654
$$
TNC165-189-172245-
/O.CON.KOHX.SV.W.0051.000000T0000Z-150517T2245Z/
SUMNER TN-WILSON TN-
520 PM CDT SUN MAY 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON AND SUMNER COUNTIES UNTIL 545 PM CDT...
AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF HENDERSONVILLE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GALLATIN AROUND 525 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3641 8627 3638 8627 3623 8658 3625 8661
3639 8668 3661 8653
TIME...MOT...LOC 2220Z 225DEG 31KT 3638 8654
HAIL...<.75IN
WIND...60MPH
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:48 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 17, 2:48 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 248 PM CDT SUN MAY 17 2015 .DISCUSSION...COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD WANE THIS EVENING...BUT ACTIVITY WILL INCREASE AGAIN OVER THE WEST LATE TONIGHT. COVERAGE WILL CONTINUE TO INCREASE ACROSS THE MID STATE THROUGH MONDAY AS A FRONT APPROACHES FROM THE WEST. FORTUNATELY...WE DO NOT ANTICIPATE ANY WIDESPREAD SEVERE WX WITH THE GREATEST DYNAMICS TRACKING WELL TO THE NORTH. THE COVERAGE WILL TREND DOWNWARD AGAIN MONDAY NIGHT WITH THE ACTUAL FROPA IN THE EARLY MORNING HOURS OF TUESDAY. RAINFALL TOTALS TONIGHT THROUGH MONDAY NIGHT WILL RANGE FROM ONE HALF TO AROUND 1 INCH...WITH LOCALLY HIGHER AMOUNTS. MIDWEEK WILL BRING COOLER AND DRIER AIR. A WEAK FRONTAL SYSTEM UNDER ZONAL FLOW ALOFT IS EXPECTED TO PUSH THROUGH THE STATE WEDNESDAY NIGHT AND THURSDAY. NOT A WHOLE LOT OF CONFIDENCE WITH THIS FEATURE...SO WILL LEAVE A LOW CHANCE POP. LOOKING AHEAD TO NEXT WEEKEND...HEIGHTS RISE AND BRING A TYPICAL LATE MAY PATTERN WITH WARM AND INCREASINGLY HUMID CONDITIONS. THE WEEKEND WILL START DRY...THEN A CHANCE OF THUNDERSTORMS WILL DEVELOP SUNDAY. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 81 65 81 / 40 70 40 10 CLARKSVILLE 67 80 61 76 / 60 70 40 05 CROSSVILLE 65 79 64 78 / 40 70 60 20 COLUMBIA 67 81 63 81 / 40 70 50 10 LAWRENCEBURG 67 81 63 79 / 50 70 50 20 WAVERLY 68 80 63 78 / 60 70 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 17, 5:00 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SUN MAY 17 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-181000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, May 17, 4:31 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT SUN MAY 17 2015 TNZ007-026-027-059-062-172215- CHEATHAM-DAVIDSON-ROBERTSON-RUTHERFORD-WILLIAMSON- 431 PM CDT SUN MAY 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... ROBERTSON...RUTHERFORD AND WILLIAMSON COUNTIES... AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS IN THE PATH INCLUDE NATCHEZ TRACE AT HIGHWAY 96... KINGSTON SPRINGS...PEGRAM...BELLEVUE...FOREST HILLS...BELLE MEADE... BELLS BEND...OAK HILL...BERRY HILL...NASHVILLE AND WHITES CREEK. THOSE ATTENDING BASEBALL AT FIRST TENNESSEE PARK ARE IN THE PATH OF THIS STORM. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3637 8679 3601 8657 3587 8707 3615 8716 21
Special weather statement, May 17, 4:57 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 457 PM CDT SUN MAY 17 2015 TNZ007-008-027-028-062-172245- DAVIDSON-ROBERTSON-RUTHERFORD-SUMNER-WILSON- 457 PM CDT SUN MAY 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON... RUTHERFORD...SUMNER AND WILSON COUNTIES... AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOODLETTSVILLE TO OAK HILL...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE NASHVILLE...BERRY HILL... MADISON...GOODLETTSVILLE...MILLERSVILLE...OLD HICKORY...HERMITAGE... HENDERSONVILLE...PERCY PRIEST LAKE...MOUNT JULIET...COTTONTOWN AND RURAL HILL. THOSE ATTENDING BASEBALL AT FIRST TENNESSEE PARK ARE IN THE PATH OF THESE STORMS. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3656 8643 3613 8628 3605 8676 3635 8684 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:31 PM CDT | Special Weather Statement | OHX | Davidson | 44 min |
| May 17, 4:57 PM CDT | Special Weather Statement | OHX | Davidson, Sumner, Wilson | 48 min |
| May 17, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 46 min |
| May 17, 5:39 PM CDT | Special Weather Statement | OHX | Trousdale | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.